Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Vitamin B12 and Vitamin D deficiency - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Vitamins
Answered by

General & Family Physician
Practicing since : 2009
Answered : 537 Questions
Doctor :   Hi Dr here
User :   I have Vitamin B12 and Vitamin D deficiency. Which is the best medicine for that to maintain daily levels of vitamins.
Doctor :   You can take calcimax forte tablets which contain vit D and calcium
User :   Vit B12 - 286 (normal range 211-911). Vit D3 12 ( normal range 19.4-54)
User :   and for vitamin b12?
Doctor :   are u a vegetarian ?
User :   yes full veg.
Doctor :   for B12, you can take B complex capsules
Doctor :   you can take Neurobion forte
User :   yes but it contains very low power b12. Is there any high power tablet
Doctor :   you can also take intramuscular injections of vit B12 which give u very high doses which get stored in the liver
Doctor :   and the body stores are storeed for 6 months to 2 years
User :   my test result is 286(normal range 211-911) is it very low?
Doctor :   yes the b12 levels are in the lower normal range
Doctor :   it is more common to have low levels in vegetarians , as B12 is found more in fish, and animal products
User :   doctor prescribed me Eldervit 12 of 10 injections with once a week
User :   will it function the same way as u mentioned above.
Doctor :   that is ok, and in that case , u dont need any more IM injections
Doctor :   yes it is the same that i had adviced
User :   ok and no tablet also?
Doctor :   yes u can do without the tablets too
Doctor :   but it wont hurt to take the tablets for at least 2 -3 weeks
User :   can you please explain the last line
User :   "but it wont hurt to take the tablets for at least 2 -3 weeks " what does that mean I am not getting it.
Doctor :   i mean to advice you to take Neurbion forte for 2-3 weeks orally
User :   ok then shoild i stop it?
Doctor :   stop what ?
User :   should I stop taking tablets after 3 weeks?
Doctor :   yes , u can stop taking the oral tablets after 3 weeks
Doctor :   as u will have additional body stores as u are taking the IM injections
User :   And do I need vit d injection/ my current result for vit d3 is 12 (normal range is 19.4-54). Or calcimax will be enough.I have fibromyalgia also.
Doctor :   oral calcimax is enough
Doctor :   and u need to take them for at least 6 months
User :   ok how many times in a day?
Doctor :   once a day is enough
User :   ok thank you very much. Any other suggestion from your side. Any expert advice?
Doctor :   make sure u have good diet and one egg a day
Doctor :   additional dietary green leafy vegetables will be beneficial to keep your dietary intake of proteins
Doctor :   avoid junk food and eat whole foods , with enough cereals
Doctor :   also please get yourself evaluated for any absorption disorders , stool tests for parasites in the stomach and intestines
User :   any specifi test for that/
Doctor :   a stool test for parasites will be enough
Doctor :   stool tests for absorption defects can be suggested after a physical examination, by your doctor as they are very expensive and specific tests can be done if needed
User :   ok thank you very much , I will surely follow that.Thanks for the help.
Doctor :   you r welcome
Doctor :   take care
User :   bye.
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor